Incorrect medication and dosages given at assisted living facility while on hospice care and died. How and where can I report this?

Follow
Share

91 yr old patient was in hospital because of kidney failure caused by diuretics he was taking for edema caused by heart failure. He was taken off the two diuretics in hospital during his 2 week stay and put on lowest dose of one diuretic before discharge. Patient was put on hospice using company recommended by his assisted living facility in California that he returned to. The hospital Dr. discharge instructions for his medication was not followed, and he was immediately put back on the very high dosages of the diuretics he was on that put him in hospital. Died 2 weeks later. I have documentation of error.

This question has been closed for answers. Ask a New Question.
3

Answers

Show:
Diuretics can damage the kidneys; but the double whammy is that so can fluid overload and heart failure, because they compromise the blood supply to the kidneys. Sorting out which was responsible for the patient's crisis and admission to hospital - I doubt if it would be possible.

But whichever way you slice it, the failure to comply with the revised px is a major, major f***-up and highlights a serious flaw in the ALF's systems for medication management. I don't often say this, but I'd take it to a lawyer.

Before you do that, decide: do you want the problem corrected, or do you want somebody's head?
Helpful Answer (3)
Report

At 91 a mileu of comorbid conditions could have caused his death. He was in hospice, first and foremost. An advocate family member or the patient himself must have made that determination that the person was terminally ill.
My point is that it is stressful enough coping with the loss of a loved one. Did you expect another outcome?
Sounds like this 91 y/o was very ill - kidney problems, fluid gain. It's a challenge for a 91 y/o's body systems to bounce back and recover from something as serious as whatever brought him to hospice, and caused him to pass away.
I hope that he was comfortable and pain free.
Helpful Answer (1)
Report

Contact the ombudsman
Helpful Answer (2)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions